This note revisits the identification theorems of Brown (1983) and Roehrig (1988). We describe an error in the proofs of the main identification theorems in these papers, and provide an important counterexample to the theorems on the identification of the reduced form. Specifically, the reduced form of a nonseparable simultaneous equations model is not identified even under the assumptions of these papers. We provide conditions under which the reduced form is identified and is recoverable using the distribution of the endogenous variables conditional on the exogenous variables. However, these conditions place substantial limitations on the structural model. We conclude the note with a conjecture that it may be possible to use classical exclusion restrictions to recover some of the key implications of the theorems in more general settings.
MLA
Benkard, C. Lanier, and Steven Berry. “On the Nonparametric Identification of Nonlinear Simultaneous Equations Models: Comment on Brown (1983) and Roehrig (1988).” Econometrica, vol. 74, .no 5, Econometric Society, 2006, pp. 1429-1440, https://doi.org/10.1111/j.1468-0262.2006.00711.x
Chicago
Benkard, C. Lanier, and Steven Berry. “On the Nonparametric Identification of Nonlinear Simultaneous Equations Models: Comment on Brown (1983) and Roehrig (1988).” Econometrica, 74, .no 5, (Econometric Society: 2006), 1429-1440. https://doi.org/10.1111/j.1468-0262.2006.00711.x
APA
Benkard, C. L., & Berry, S. (2006). On the Nonparametric Identification of Nonlinear Simultaneous Equations Models: Comment on Brown (1983) and Roehrig (1988). Econometrica, 74(5), 1429-1440. https://doi.org/10.1111/j.1468-0262.2006.00711.x
By clicking the "Accept" button or continuing to browse our site, you agree to first-party and session-only cookies being stored on your device. Cookies are used to optimize your experience and anonymously analyze website performance and traffic.